MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W025120150
Medical Device Problem Codes Burst Container or Vessel (1074); Entrapment of Device (1212); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use the nanocross balloon catheter during procedure to treat severely calcified lesion in the mid and proximal right tibial/popliteal trunk (tpt) and peroneal artery.The vessel had no tortuosity and exhibited 80% stenosis.The artery diameter was 2.5mm and lesion length was 40-50mm.A non-medtronic 7fr sheath and non-medtronic 0.014'' guidewire were used.The balloon was inflated with a non-medtronic inflation device.Inflation fluid of 50-50 contrast and saline was used.There was no damage noted to packaging and no issues when removing the device from the hoop/tray.The device was prepped per the ifu with no issues.The balloon did not pass through a previously-deployed stent.There was no stent present in the vessel bed in the patient's right leg.It was reported that guidewire lock-up occurred during procedure in tandem with a longitudinal balloon burst at 8atm.The balloon was used to dilate a cto anterior tibial artery multiple times successfully and when redirected to tibial peroneal trunk artery the balloon ruptured on first inflation.All fragments were not retrieved.The physician made multiple attempts to retrieve remaining parts of balloon(distal catheter tip, distal balloon marker and some residual balloon material that separated from the balloon catheter) us ing a 4mm gooseneck snare but was unsuccessful.The detached portions remain in the patient as were difficult to remove.Resistance was encountered advancing the device and excessive force was used during delivery and withdrawal.Prior to intervention, anterior tibial artery was cto, proximal and mid tpt was heavily calcified and diseased, posterior tibial artery was cto, peroneal artery was distally occluded.After multiple unsuccessful tries with gooseneck snare, post angiogram showed anterior tibial artery was patent (it was angioplastied with same 2.5 x 120 x 150 nanocross earlier).The unsuccessful use of the snare was due to diffuse disease and heavy calcium present at the location, where the foreign object was dislodged, unable to pass snare catheter through occluded artery in order to retrieve the foreign object.The snare was removed successfully from the patient's body without any incident and all intact.Tpt was now sub occluded with balloon marker and distal tip remaining inside.No additional procedure was performed after the incident.No other upcoming procedures are scheduled for the patient, but the patient is scheduled for a follow up appointment.Patient removed to recovery room and is reported to be doing well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the physician has reported that the patient is doing fine and has no leg pain.The patient is not scheduled for any additional follows-ups or procedures at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: a series of images from the procedure were received.The images appear to be of the procedure with contrast solution in the patient¿s vasculature.Product analysis: the nanocross elite device returned with guidewire loaded, loosely coiled inside its pouch in two biohazard bags.Lot number on pouch label: b295439.Device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with approximately 97mm of the balloon detached, indicating that approximately 23mm of the balloon detached.A visual inspection of the device found the inner stretched and the markerbands missing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13008948
Report Number2183870-2021-00457
Device Sequence Number4769150
Product Code LIT
UDI-Device Identifier00763000109684
UDI-Public00763000109684
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberAB14W025120150
Device Catalogue NumberAB14W025120150
Device Lot NumberB295439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/27/2021
03/16/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/04/2022
03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight81 KG